Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Blood in stool with fever. Blood test shows WBC elevated. What could this be?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I just recently started having blood in my stool. It started off really bright and very small, and not it was a little darker and mixed in with my stool. I've also been running a low grade fever, maybe 100 is the highest that it's gotten. I've also been having cold feet and just a little stiffness in my legs.

I also taste a little blood in my mouth, but my sinus is also acting up terribly so this could explain the bloody taste.

I also haven't been having much of an appetite and belching a lot. I will eat a little but it's just so I wont starve. My stomach has been feeling bubbly lately like I have a lot of gas.

I had a blood test and it showed hat my WBC were elevated and that it went back down but still was elevated. What could this be? And what type of foods and drinks should I consume in the meantime. I'm scheduled to see n GI doctor tomorrow evening.

Thank you for all of your responses.
Posted Thu, 24 Oct 2013 in Colon Cancer
Answered by Dr. Ram Choudhary 10 days later
Brief Answer:
avoid advil, get endoscopy at the earliest.

Detailed Answer:
Hello Pilar....
Welcome to health care magic.
You are having obvious presence of blood in stool.
You are having fever and getting treatment with Advil.
Some fevers may affect the coagulation properties of the blood like deranged INR and decreased platelets which can lead to bleeding.
The painkiller and drugs used for fever can cause severe gastritis and bleeding from stomach.
You should avoid Advil right now.
The bleeding from gut is a serious issue and you should consult a gastroenterologist at the earliest.
Ideally you should be not eating anything before diagnosing this problem, but if there is delay in that then you can take soft diets like heavily cooked rice and Dal etc. Avoid spicy and heavy meals.
Swallowed blood from oral cavity usually produces black stools so there must be some other source if your stool shows apparent red blood.
I hope the advise will be helpful for you.
You will need endoscopy to detect and manage the problem efficiently.
I hope the advice will be helpful for you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor